Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 28, 2016, 5:13 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 28, 2016, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 40 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:17 PM EDT | TSTM WND DMG | 2 Nw Round O, SC | TREE REPORTED DOWN ACROSS THE ROAD NEAR THE 3000 BLOCK OF COOLERS DAIRY ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 28, 5:49 PM EDT | TSTM WND DMG | 1 Nw Crocketville, SC | TREE REPORTED DOWN ON JOE MILEY RD AT THE INTERSECTION WITH SANDY RUN RD. TIME ESTIMATED BASED ON RADAR. |
| Jun 28, 6:02 PM EDT | TSTM WND DMG | 1 Se Hampton, SC | TREE REPORTED DOWN ON FIRST STREET EAST NEAR THE INTERSECTION WITH HOLLY STREET EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WUUS52 KCHS 282113 SVRCHS SCC029-049-282215- /O.NEW.KCHS.SV.W.0064.160628T2113Z-160628T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 513 PM EDT TUE JUN 28 2016 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA... COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA... * UNTIL 615 PM EDT * AT 512 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF WALTERBORO TO NEAR HAMPTON... MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WALTERBORO...HAMPTON...COLLETON...VARNVILLE...COTTAGEVILLE...BRUNSON... WILLIAMS AND ROUND O. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 WHEN IT IS SAFE TO DO SO. && LAT...LON 3291 8043 3273 8096 3293 8121 3310 8073 TIME...MOT...LOC 2112Z 282DEG 23KT 3296 8076 3292 8115 HAIL...0.75IN WIND...60MPH $$
2 follow-up statements
586 WWUS52 KCHS 282139 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 539 PM EDT TUE JUN 28 2016 SCC029-049-282215- /O.CON.KCHS.SV.W.0064.000000T0000Z-160628T2215Z/ HAMPTON SC-COLLETON SC- 539 PM EDT TUE JUN 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR HAMPTON AND COLLETON COUNTIES... AT 539 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WALTERBORO TO 6 MILES NORTH OF HAMPTON...MOVING EAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WALTERBORO...HAMPTON...COLLETON...VARNVILLE...COTTAGEVILLE...BRUNSON... WILLIAMS AND MILEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 WHEN IT IS SAFE TO DO SO. && LAT...LON 3276 8088 3293 8121 3308 8078 3291 8043 TIME...MOT...LOC 2139Z 281DEG 9KT 3287 8066 3297 8109 HAIL...<.75IN WIND...60MPH $$
793
WWUS52 KCHS 282209
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT TUE JUN 28 2016
SCC029-049-282219-
/O.EXP.KCHS.SV.W.0064.000000T0000Z-160628T2215Z/
HAMPTON SC-COLLETON SC-
609 PM EDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND COLLETON COUNTIES
WILL EXPIRE AT 615 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3276 8088 3293 8121 3308 8078 3291 8043
TIME...MOT...LOC 2208Z 282DEG 23KT 3287 8066 3297 8109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:08 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 28, 4:08 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Charleston SC 408 PM EDT TUE JUN 28 2016 .SYNOPSIS... A cold front will drop into the area tonight, becoming nearly stationary and lingering nearby Wednesday and Thursday. The front will lift back north on Friday as Atlantic high pressure builds across the region. Another cold front will approach the area early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Showers and thunderstorms will become more numerous through early this evening across the area as a cold front drops into the area and interacts with an increasingly moist atmosphere. PWs now close to 1.8" per latest SPC mesoanalysis, expected to continue rising through late afternoon. We're also seeing increasing low-level convergence along prolific convective outflow boundaries. An expansion of upper jet divergence across southern SC will further enhance mid-level ascent during this period. We maintained likely pops for most areas through early to mid evening. DCAPE values are elevated in southeast GA though by the time most of the convection gets that far south the values will be lower. Still cannot rule out an isolated damaging wind gust just about anywhere. Heavy rainfall also expected given such high PWs and good convergence. So far the activity has been moving to the ESE at a decent clip which may minimize flooding concerns except in areas where multiple storms move over the same area. Precip coverage expected to decrease mid to late evening though isolated to scattered showers/storms expected to continue overnight as the surface front stalls over the area. Lows will be in the low to mid 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... The mid to late week period looks fairly unsettled with a cold front that stalls over or near the area early Wednesday into Thursday before lifting back to our north on Friday. The large-scale pattern will feature a broad mid-lvl trough of low pressure extending over much of the eastern conus that gradually becomes less amplified heading into the weekend. Overall coverage of showers and thunderstorms is hard to pin down to any particular location at this time, but in general we expect to see isolated to scattered showers/thunderstorms each day as temperatures warm into the upper 80s to lower 90s. Given a lack of strong wind fields and pwats around 2.0 inches, slow-moving showers and thunderstorms could be heavy rainfall producers over the southeastern United States. The most interesting day of the period appears to be on Thursday when a more pronounced h5 shortwave rounds the base of the mid-lvl over the southeast. The combination of this shortwave trough along with the Piedmont trough inland and lingering sfc front near the area should result in a larger coverage of showers/thunderstorms, some of which could produce heavy rainfall and an isolated occurrence of a damaging wind gust. At this time, the Tri-County area should see the greatest potential for a stronger thunderstorm given a setup of moderate instability below the best upper-lvl divergence associated with a departing h25 jet. By Friday, the flow aloft becomes slightly more zonal and the sfc front will have dissipated or lifted well to our north ahead of high pressure beginning to shift over the area late. Although most substantial forcing will no longer be present over the area, isolated to scattered showers and thunderstorms will be possible, especially during afternoon hours. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The weekend will feature more typical summer weather, with the Bermuda-Azores High and Piedmont trough to encompass the synoptic pattern. Zonal flow aloft and mid level heights up near 5920-5940 meters will limit the amount of convection both Saturday and Sunday to generally 30 or 40 percent. Low level thickness and 850 mb temps are a little above normal, so max temps will peak around 93- 95F. With dew points in the lower and middle 70s will generate heat indices as great as 103-105F each afternoon, but well below our July 1st Heat Advisory criteria of 110F or greater heat index. An upstream cold front will attempt to approach early next week, but the flow aloft stays fairly zonal, which indicates that the front will struggle to get this far south. For that reason we won't go any higher than 30-40 Pops for Independence Day and next Tuesday. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Quite a bit of convection will impact both terminals through this evening, especially KCHS as a cold front drops into the area. The best chance for KSAV, other than isolated pre-frontal activity, will be with a potential line of storms that move in during the evening hours. It is not clear if the line will make it that far south as it will be after sunset and the airmass will be stabilizing. Carried vicinity showers through the night at both sites given the lingering front and very moist environment. Wednesday may again be active, especially during the afternoon. Extended Aviation Outlook: Flight restrictions are possible Wednesday and Thursday due to showers/thunderstorms that develop near a lingering cold front. While there are less chances for direct impacts Friday and Saturday, there is still some potential for showers and thunderstorms around both CHS and SAV terminals. && .MARINE... A cold front will stall near the area tonight though most of the marine area will remain south of the front. Thus we expect south to southwest winds less than 15 kt through tonight, though weakening slightly late tonight. Wednesday through Thursday: A cold front will likely stall near or just north of the coastal waters mid week, resulting in a fairly weak pressure gradient over the area. Although occasional small surges will be possible due to the seabreeze circulation and nocturnal jetting, winds will generally be no higher than 10-15 kt. Seas will range between 2-3 ft through the period. Given a rather slackened wind field Wednesday and Thursday morning along with the proximity of a cold front and the expectation of convergent cloud lines, there might be an enhanced risk for waterspouts. There is also the potential for greater coverage of showers and t-storms than what is typical. Friday through Sunday: The Atlantic ridge will become the dominant weather feature while a Piedmont trough prevails inland. In general, southwest synoptic flow will prevail at or below 15 kt, with seas no higher than 3 ft. && .TIDES/COASTAL FLOODING... The upcoming Perigee occurs early on Friday, and the New Moon occurs on Independence Day. This could allow for another bout of "King Tides" and an increased risk of shallow coastal flooding late this week into early next week. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...DPB LONG TERM...33 AVIATION...DPB/JRL MARINE...DPB/JRL TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 28, 3:48 AM EDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EDT TUE JUN 28 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 348 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 2:53 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT TUE JUN 28 2016
SCZ050-281915-
CHARLESTON SC-
253 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 315 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLYWOOD...OR 13 MILES SOUTHWEST OF
MIDDLETON PLACE...MOVING EAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HOLLYWOOD...RAVENEL...MEGGETT...JOHNS ISLAND...YONGES ISLAND...
BEARS BLUFF AND ADAMS RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID USING METAL EQUIPMENT AND KEEP DISTANCE FROM OBJECTS SUCH AS
IRRIGATION SYSTEMS... POLES...FENCES AND TREES. LIVESTOCK AND
OUTDOOR PETS ARE PARTICULARLY VULNERABLE IN OPEN FIELDS AND SHOULD
BE TAKEN INTO SHELTERS IF TIME PERMITS.
&&
LAT...LON 3269 8038 3283 8026 3280 8000 3261 8017
TIME...MOT...LOC 1852Z 286DEG 15KT 3274 8026Special weather statement, Jun 28, 3:15 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT TUE JUN 28 2016
SCZ050-052-281945-
TIDAL BERKELEY SC-CHARLESTON SC-
315 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 345 PM EDT...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHADOWMOSS...OR NEAR MAGNOLIA GARDENS...
MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...DOWNTOWN CHARLESTON...FORT
SUMTER...HOLLYWOOD...FOLLY BEACH AND RAVENEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.
&&
LAT...LON 3273 7984 3267 7986 3264 7989 3275 8021
3282 8016 3282 8015 3283 8016 3287 8013
3290 7982
TIME...MOT...LOC 1914Z 275DEG 15KT 3279 8011Special weather statement, Jun 28, 3:37 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT TUE JUN 28 2016
SCZ043-044-282000-
DORCHESTER SC-INLAND COLLETON SC-
337 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 400 PM EDT...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GIVHANS FERRY STATE PARK...MOVING EAST AT 15
MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SLANDS BRIDGE...GIVHANS FERRY STATE PARK...RIDGEVILLE...COTTAGEVILLE AND
GIVHANS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3310 8025 3309 8024 3289 8026 3295 8053
3312 8049
TIME...MOT...LOC 1936Z 281DEG 14KT 3303 8043Local storm report, Jun 28, 3:52 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HEAVY RAIN 3 SSE SHADOWMOSS 32.81N 80.06W
06/28/2016 M1.21 INCH CHARLESTON SC NWS EMPLOYEE
1.21 INCHES OF RAIN FELL BETWEEN 310 PM AND 340 PM.
&&
EVENT NUMBER CHS1600464Special weather statement, Jun 28, 4:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT TUE JUN 28 2016
SCZ044-045-282145-
DORCHESTER SC-INLAND BERKELEY SC-
441 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES UNTIL 545 PM EDT...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EASTERN LAKE
MARION TO NEAR HOLLY HILL...AND MOVING EAST AT 25 MPH.
HAZARD...EXCESSIVE CLOUD TO GROUND LIGHTNING.
IMPACT...ALL OUTDOOR ACTIVITIES SHOULD CEASE. MOVE INDOORS
IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SAINT STEPHEN...EASTERN LAKE MARION...CROSS...EADYTOWN AND
LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATER...STAY AS LOW AS
POSSIBLE AND WEAR A PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN
HEAR THUNDER YOU ARE AT RISK FOR BEING STRUCK BY LIGHTNING.
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3350 7996 3345 7988 3339 7984 3319 8039
3330 8057 3333 8050 3328 8049 3326 8043
3326 8036 3328 8035 3327 8030 3330 8025
3345 8022 3345 8014 3348 8015 3350 8012
TIME...MOT...LOC 2040Z 266DEG 21KT 3347 8015 3336 8047Special weather statement, Jun 28, 4:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT TUE JUN 28 2016
SCZ043-282200-
INLAND COLLETON SC-
459 PM EDT TUE JUN 28 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY UNTIL
600 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANADYS TO NEAR
ISLANDTON...AND MOVING EAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WALTERBORO...CANADYS...ROUND O...ISLANDTON AND RUFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3297 8044 3281 8085 3284 8091 3288 8095
3288 8096 3290 8099 3296 8102 3297 8102
3307 8063
TIME...MOT...LOC 2059Z 292DEG 12KT 3302 8064 3294 8096The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:53 PM EDT | Special Weather Statement | CHS | Charleston | 22 min |
| Jun 28, 3:12 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 28, 3:15 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Jun 28, 3:37 PM EDT | Special Weather Statement | CHS | Dorchester | 23 min |
| Jun 28, 3:45 PM EDT | Areal Flood Advisory | CHS | Charleston | 60 min |
| Jun 28, 4:41 PM EDT | Special Weather Statement | CHS | Berkeley | 64 min |
| Jun 28, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 67 min |
| Jun 28, 4:59 PM EDT | Special Weather Statement | CHS | Colleton | 61 min |
| Jun 28, 6:25 PM EDT | Areal Flood Advisory | CHS | Colleton, Hampton | 65 min |
| Jun 28, 6:51 PM EDT | Special Weather Statement | CHS | Allendale | 54 min |
| Jun 28, 7:03 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.